Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 127, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 10, 2017, 8:44 PM CDT for 4 counties in Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 8:44 PM CDT (01:44 UTC)
- Expired
- Jul 10, 2017, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties DeWitt County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 50 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.2
The text
As transmitted.
724
WUUS53 KILX 110144
SVRILX
ILC039-115-139-147-110230-
/O.NEW.KILX.SV.W.0127.170711T0144Z-170711T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
844 PM CDT MON JUL 10 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Moultrie County in central Illinois...
Piatt County in central Illinois...
Southeastern De Witt County in central Illinois...
Macon County in central Illinois...
* Until 930 PM CDT
* At 843 PM CDT, severe thunderstorms were located along a line
extending from near Weldon to near Harristown to Niantic, moving
southeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Decatur, Clinton, Monticello, Sullivan, Mount Zion, Forsyth,
Arthur, Maroa, Bement, Cerro Gordo, Harristown, Bethany, Long
Creek, Warrensburg, Lovington, Argenta, Oreana, Niantic, Dalton
City and Hammond.
This includes Interstate 72 between mile markers 126 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. People outside should move
immediately to shelter inside a strong building. Stay away from
windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3959 8849 3958 8862 3983 8921 3991 8921
3992 8920 3992 8915 3997 8915 4021 8887
4012 8846
TIME...MOT...LOC 0143Z 289DEG 49KT 4013 8884 3988 8911 3987 8920
HAIL...<.75IN
WIND...60MPH
$$
Geelhart2 follow-up statements
931
WWUS53 KILX 110205
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
905 PM CDT MON JUL 10 2017
ILC039-110215-
/O.CAN.KILX.SV.W.0127.000000T0000Z-170711T0230Z/
De Witt-
905 PM CDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE WITT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central Illinois.
LAT...LON 3959 8849 3958 8862 3981 8915 3997 8915
4005 8893 4005 8847
TIME...MOT...LOC 0205Z 304DEG 30KT 4003 8868 3978 8895 3977 8904
$$
ILC115-139-147-110230-
/O.CON.KILX.SV.W.0127.000000T0000Z-170711T0230Z/
Moultrie-Piatt-Macon-
905 PM CDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR MOULTRIE...SOUTHERN PIATT AND MACON COUNTIES...
At 905 PM CDT, severe thunderstorms were located along a line
extending from near Monticello to near Mount Zion to near Macon,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Decatur, Monticello, Sullivan, Mount Zion, Forsyth, Maroa, Bement,
Cerro Gordo, Harristown, Bethany, Long Creek, Warrensburg, Lovington,
Argenta, Oreana, Dalton City, Hammond, Oakley, Cisco and Lake City.
This includes Interstate 72 between mile markers 129 and 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3959 8849 3958 8862 3981 8915 3997 8915
4005 8893 4005 8847
TIME...MOT...LOC 0205Z 304DEG 30KT 4003 8868 3978 8895 3977 8904
HAIL...<.75IN
WIND...60MPH
$$
Geelhart425
WWUS53 KILX 110225
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
925 PM CDT MON JUL 10 2017
ILC115-139-147-110235-
/O.EXP.KILX.SV.W.0127.000000T0000Z-170711T0230Z/
Moultrie-Piatt-Macon-
925 PM CDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR MOULTRIE...SOUTHERN PIATT AND
MACON COUNTIES WILL EXPIRE AT 930 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central Illinois.
LAT...LON 3959 8849 3958 8862 3981 8915 3997 8915
4005 8893 4005 8847
TIME...MOT...LOC 0225Z 289DEG 49KT 3994 8835 3969 8862 3968 8871
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:03 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 10, 7:03 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 703 PM CDT Mon Jul 10 2017 .SHORT TERM...(This evening through Tuesday) ISSUED AT 318 PM CDT Mon Jul 10 2017 Clearing across central IL this afternoon is taking place as the remnants of last night's thunderstorm complex have moved east of the area in to Indiana. Return of south-southwesterly winds have allowed temperatures to rise into the upper 80s at most locations with a few readings over 90 degrees, while dewpoints in the low to mid 70s are predominant. Strong instability of 2000-3500 J/kg has built across the area as a result, and sfc-6 km bulk shear 35-45 kt, combined with an approaching shortwave and cold front from the north should be able to initiate strong to potentially severe thunderstorms later this afternoon especially in the I-74 corridor northward. This activity should sink southward overnight, although weakening with the upper level forcing moving east and instability decreasing. The frontal boundary stalled out over central IL should keep a chance for thunderstorms going over much of the area Tuesday. Southern portions of the area may see highs over 90 with heat index around 100, but areas north of the front a less hot with upper 80s/upper 90s heat index. .LONG TERM...(Tuesday night through Monday) ISSUED AT 318 PM CDT Mon Jul 10 2017 The warmest day of the week should be Wednesday as the frontal boundary lifts well north of the area resulting in high temps in the low to mid 90s across the area, with heat index around 100 with perhaps a few spots of 105. Dry conditions look to occur much of the day before chances of thunderstorms develop in the evening through Thursday as a wave moving through the Great Lakes region pushing the front back through central IL. SPC has a marginal risk for severe thunderstorms from around I-74 northward with this feature. This should also result in slightly cooler temperatures by Thursday. As the front gradually shifts southward into the weekend, the focus for thunderstorm chances should shift south of the area by Saturday morning, and temperatures should remain slightly cooler with highs mainly upper 80s into Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 658 PM CDT Mon Jul 10 2017 A band of thunderstorms north of a Rushville to Bloomington line was tracking slowly south this evening and will affect the PIA and BMI TAF sites in the immediate future with strong gusty winds and hail. Still a question as to how far south these storms will get later this evening as models suggest a gradual weakening of the storms, but brief MVFR or IFR cigs possible with the stronger cells will be possible. Outside any storms, we look for mainly VFR conditions although there is the potential for some fog by Tuesday morning in the areas that see the rainfall tonight. We expect some cumulus to reform tomorrow with mainly scattered coverage with bases of 3500 to 4500 feet expected. Winds tonight will be light southwesterly and then west southwest winds expected on Tuesday at 10 kts or less. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...37 LONG TERM...37 AVIATION...Smith
Hazardous weather outlook, Jul 10, 3:08 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 308 PM CDT Mon Jul 10 2017 ILZ027>031-036>038-043>046-111100- Champaign-De Witt-Fulton-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 308 PM CDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight chance of severe thunderstorms with large hail and damaging winds a risk, along with frequent lightning and heavy rains. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue from Tuesday through Thursday evening. There is a marginal risk of severe storms from Tuesday through Wednesday night with hail and gusty winds a risk along with frequent lightning and heavy rains. Isolated thunderstorms are possible late Saturday afternoon into Saturday night. High temperatures and humidity from this afternoon through Wednesday will result in afternoon heat indices in the upper 90s to around 100 degrees, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed again late this afternoon and evening. ILZ040>042-047>057-061>063-111100- Cass-Christian-Clark-Coles-Cumberland-Douglas-Edgar-Logan-Macon- Mason-Menard-Morgan-Moultrie-Sangamon-Schuyler-Scott-Shelby- 308 PM CDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a marginal risk of severe storms with hail and gusty winds possible along with frequent lightning and locally heavy rains. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue from Tuesday through Thursday night as the frontal system continues to sag south in the area. There is a marginal risk of severe storms Tuesday afternoon into Tuesday night with hail and gusty winds possible. Isolated thunderstorms are also possible Saturday night. High temperatures and humidity from this afternoon through Wednesday will result in afternoon heat indices in the upper 90s and lower 100s, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed again late this afternoon and evening. ILZ066>068-071>073-111100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 308 PM CDT Mon Jul 10 2017 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible this evening and tonight. Any storms that develop are not expected to be severe, though frequent lightning and locally heavy rains will be a risk. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue from Tuesday through Friday morning as a frontal boundary sag south into the area. There is a marginal risk that some of these storms Tuesday and Tuesday night could become severe with hail up to 1 inch and winds up to 60 mph. Isolated thunderstorms are also possible during Saturday night. High temperatures and humidity from this afternoon through Thursday will result in afternoon heat indices in the upper 90s and lower 100s, with Wednesday being the hottest day. These temperatures will be very dependent on the evolution of several storm systems that may alter cloud cover in the afternoon hours. Use caution when planning any outdoor activities through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
In the hours before
Local storm report, Jul 10, 7:37 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
737 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO 2 S PRINCEVILLE 40.90N 89.76W
07/10/2017 PEORIA IL TRAINED SPOTTER
BRIEFLY TOUCHED DOWN IN FIELD. LARGE ROTATING WALL CLOUD
BECOMING RAIN WRAPPED. CORRECTED TIME.
0545 PM FUNNEL CLOUD NW LAURA 40.92N 89.92W
07/10/2017 PEORIA IL TRAINED SPOTTER
0621 PM HAIL BRIMFIELD 40.84N 89.88W
07/10/2017 M1.00 INCH PEORIA IL EMERGENCY MNGR
0638 PM HAIL 3 SE BRIMFIELD 40.81N 89.84W
07/10/2017 M1.00 INCH PEORIA IL NWS EMPLOYEE
0654 PM HAIL HANNA CITY 40.69N 89.79W
07/10/2017 M1.75 INCH PEORIA IL EMERGENCY MNGR
0657 PM TSTM WND GST HANNA CITY 40.69N 89.79W
07/10/2017 E70.00 MPH PEORIA IL EMERGENCY MNGR
0702 PM HAIL 4 E HANNA CITY 40.69N 89.72W
07/10/2017 M1.00 INCH PEORIA IL MESONET
0709 PM HAIL 3 S HANNA CITY 40.65N 89.79W
07/10/2017 M1.00 INCH PEORIA IL MESONET
0720 PM HAIL 3 N FAIRVIEW 40.69N 90.19W
07/10/2017 M1.75 INCH FULTON IL PUBLIC
RELAYED BY EMA
0722 PM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
07/10/2017 M1.32 INCH PEORIA IL ASOS
RAIN FELL IN 25 MINUTES
0727 PM HAIL 2 WSW FARMINGTON 40.71N 90.04W
07/10/2017 M1.75 INCH FULTON IL EMERGENCY MNGR
&&
25Local storm report, Jul 10, 7:54 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
754 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL PEKIN 40.57N 89.63W
07/10/2017 M1.00 INCH TAZEWELL IL PUBLIC
0715 PM HAIL 5 E LONDON MILLS 40.71N 90.17W
07/10/2017 M1.50 INCH FULTON IL TRAINED SPOTTER
0720 PM HAIL FAIRVIEW 40.65N 90.19W
07/10/2017 M2.50 INCH FULTON IL PUBLIC
RELAYED BY EMA. TIME ESTIMATED.
&&
25Local storm report, Jul 10, 8:02 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
802 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN MORTON 40.61N 89.47W
07/10/2017 M2.25 INCH TAZEWELL IL TRAINED SPOTTER
&&
37Local storm report, Jul 10, 8:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
817 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST 2 E LINCOLN 40.15N 89.33W
07/10/2017 M62 MPH LOGAN IL NWS EMPLOYEE
AT WFO ILX
0814 PM TSTM WND DMG LINCOLN 40.15N 89.37W
07/10/2017 LOGAN IL EMERGENCY MNGR
NUMEROUS POWER LINES AND POLES DOWN IN TOWN
&&
25Local storm report, Jul 10, 8:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
820 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN MORTON 40.61N 89.47W
07/10/2017 M2.60 INCH TAZEWELL IL CO-OP OBSERVER
FELL IN 1.5 HOURS
&&
25Local storm report, Jul 10, 8:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
844 PM CDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG SOUTH PEKIN 40.50N 89.65W
07/10/2017 TAZEWELL IL EMERGENCY MNGR
2 FOOT DIAMETER TREE FELL ON CAR
0835 PM TSTM WND GST 2 E LINCOLN 40.15N 89.33W
07/10/2017 M59 MPH LOGAN IL AWOS
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:12 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 48 min |
| Jul 10, 7:29 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 46 min |
| Jul 10, 7:56 PM CDT | Areal Flood Advisory | ILX | Fulton | 3 hr |
| Jul 10, 7:58 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 32 min |
| Jul 10, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Tazewell | 43 min |
| Jul 10, 8:19 PM CDT | Tornado Warning | ILX | Fulton | 26 min |
| Jul 10, 8:45 PM CDT | Tornado Warning | ILX | Fulton | 18 min |
| Jul 10, 8:48 PM CDT | Flash Flood Warning | ILX | Fulton | 3 hr |
| Jul 10, 9:50 PM CDT | Special Weather Statement | ILX | Sangamon | 40 min |
| Jul 10, 10:02 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 31 min |
| Jul 10, 10:14 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 46 min |
| Jul 10, 10:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 31 min |
| Jul 11, 7:31 AM CDT | Special Weather Statement | ILX | Fulton, Knox, Mason, Peoria, Schuyler, Stark | 74 min |
| Jul 11, 8:16 AM CDT | Special Weather Statement | ILX | Logan, Marshall, Menard, Tazewell, Woodford | 44 min |
| Jul 11, 8:38 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 37 min |
| Jul 11, 8:54 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon | 51 min |
| Jul 11, 9:33 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, DeWitt, Douglas, Macon, Moultrie and 1 more | 57 min |
| Jul 11, 10:06 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 39 min |
| Jul 11, 10:21 AM CDT | Special Weather Statement | ILX | Edgar | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.